+ Reply to Thread
Results 1 to 17 of 17
  1. #1
    Ultimate Member osprey4's Avatar
    Join Date
    Oct 2001
    Location
    South Jersey
    Posts
    11,365

    Unhappy Iodine-based contrast dye for CAT scan

    My doctor prescribed a CAT scan with the use of a contrasting iodine-based dye, which I had yesterday afternoon. The technician told me the dye might cause side effects such as a warm feeling in the arms or legs on a metallic taste in the mouth. However, the only thing I experienced was a fairly intense wave of nausea, and I've been nauseous ever since.

    Has anyone else had an experience with this stuff? Any idea how long it might last?

  2. #2
    OAP Theophylact's Avatar
    Join Date
    Oct 2001
    Location
    inside the Beltway
    Posts
    11,811
    Blog Entries
    68
    Not for a CAT scan, but for an angiogram. I've had three, all in connection with an angioplasty I had six years ago. I can't say I've ever experienced any nausea, but I did feel rather flushed. And, of course, you have to pee a lot afterwards to get all that junk out of your system.

  3. #3
    Ultimate Member osprey4's Avatar
    Join Date
    Oct 2001
    Location
    South Jersey
    Posts
    11,365
    I'm doing the best I can. Oh well, maybe it'll help me lost some weight.

    Thanks for your help.

  4. #4
    Ultimate Member Undeadlord's Avatar
    Join Date
    Oct 2001
    Location
    Philadelphia, PA
    Posts
    1,559
    I had the warm feeling for my CAT scan but luckily none of the nasues. I would say water, lots of water. If the iodine is making you nasues then drinking more water would help flush it out of your system faster. Iodine is a type of salt, so water should flush it out pretty quick. Just an idea

    Undeadlord

  5. #5
    Administrator
    Join Date
    Sep 2001
    Location
    USA
    Posts
    5,027
    I had the massive warm feeling as well but it was okay.

  6. #6
    Junior Member
    Join Date
    Apr 2009
    Posts
    1

    Contrast dye for CT

    Some months ago I experienced a similar feeling of intense nausea during the procedure and then more nausea for a few days after. However, when I returned some time later for a follow up CT, I mentioned that this had happened...
    It has been corrected by slowing the rate of injecting the dye.....Had a CT today with no side effects...It's the 2nd one where they have tried the new approach.....no nausea ......in fact. I had a big meal about 1 hour later.
    Hope this helps.

  7. #7
    OAP Theophylact's Avatar
    Join Date
    Oct 2001
    Location
    inside the Beltway
    Posts
    11,811
    Blog Entries
    68
    I can add data: I had a CAT scan with contrast media last year, and had none of the effects I had for the angiograms. Perhaps a lower concentration of the radio-opaque dye.
    Facts do not cease to exist because they are ignored. -- Aldous Huxley

  8. #8
    Ultimate Member osprey4's Avatar
    Join Date
    Oct 2001
    Location
    South Jersey
    Posts
    11,365
    It's deja vu all over again.

    That nausea lasted two weeks at least if memory serves. When that dye hit my system, I was more worried about the possibility of emesis than the actual nausea.

  9. #9
    Free Thinker M_Six's Avatar
    Join Date
    Oct 2001
    Location
    Charleston, Illinois
    Posts
    4,521
    I had that during my ER stay at UConn this past Christmas. The tech told me I might feel warm, but it was like he injected chili sauce in my veins. I was really unprepared for the intensity of the "warm" feeling. No after effects, though.
    You can't fix stupidity.

  10. #10
    Living the dream The Real Bingo's Avatar
    Join Date
    Aug 2003
    Location
    Ft. Drum, NY
    Posts
    22,848
    What bothered me most about the procedure was the metallic taste. I don't recall any lasting side effects, though.

  11. #11
    Onii-san Bizkitkid2001's Avatar
    Join Date
    Sep 2002
    Location
    San Antonio
    Posts
    11,491
    I've had ink injections for all of my MRIs, but I do not know if it is the same kind that use for CAT scans.

    I never had any side effects from the ink I had injected.
    One by one the penguins steal my sanity.

    TechIMO Folding@home Team #111 - Crunching for the cure!

  12. #12
    Ultimate Member mad1's Avatar
    Join Date
    Oct 2001
    Posts
    5,041
    Quote Originally Posted by Bizkitkid2001 View Post
    I've had ink injections for all of my MRIs, but I do not know if it is the same kind that use for CAT scans.

    I never had any side effects from the ink I had injected.
    Had two done,
    1. Warm feeling ran up arm down to stomach, vomited. I remember drinking a small amount of water about 1 hour prior to test, bad choice.
    2. Slight warm feeling running up arm down to stomach, no vimitting.

  13. #13
    Junior Member
    Join Date
    May 2010
    Posts
    1

    Cat Scan Dye

    I have had 3 CT scans. One 10/09/, 12/09/ , 3/10 The first one I had intense burning feeling. I found out later that burn has to do with the rate the dye flows into the body. The second time I got a nasty bladder infection. and this 3rd time I got another bladder infection. There is no doubt in my mind that the dye has caused these infections. The bad part about this is I had colon cancer and I have to keep getting these things for surveillance. They want me to do another one 8/10. I have made up my mind that is not going to happen to many cat scans can give you cancer, and that is the latest data. I also feel that dye must be doing something to my bladder. I also think if you have any type of/weakness, or infection going on that dye burns in that area. I also have asthma and felt that burning sensation around my lung.

  14. #14
    Ultimate Member osprey4's Avatar
    Join Date
    Oct 2001
    Location
    South Jersey
    Posts
    11,365
    Quote Originally Posted by Sultry View Post
    I have had 3 CT scans. One 10/09/, 12/09/ , 3/10 The first one I had intense burning feeling. I found out later that burn has to do with the rate the dye flows into the body. The second time I got a nasty bladder infection. and this 3rd time I got another bladder infection. There is no doubt in my mind that the dye has caused these infections. The bad part about this is I had colon cancer and I have to keep getting these things for surveillance. They want me to do another one 8/10. I have made up my mind that is not going to happen to many cat scans can give you cancer, and that is the latest data. I also feel that dye must be doing something to my bladder. I also think if you have any type of/weakness, or infection going on that dye burns in that area. I also have asthma and felt that burning sensation around my lung.
    I assume you're having all these CT scans for a reason? Whatever it is, I hope there's a different way to detect it.

  15. #15
    Junior Member
    Join Date
    Nov 2011
    Posts
    1

    Exclamation My experience with iodine dye.

    I was never nauseated after the iodine dye injection, to which I did not previously know that I am allergic. ((I am sixty-five and have been nauseated only four times in my entire life, each of which occasions I do remember vividly.)) My reactions to the iodine dye included a very runny nose, and very tearful eyes, and a dramatic tightening of my trachea or windpipe, if that is its correct name. I assumed that all of these symptoms were simply part of the CAT scan, and because the technician had previouusly instructed me to lie as quietly and as still as possible, that is what I worked to do, regardless of my discomfort. I was never nauseated, but after my allergic reactions to the iodine dye, my windpipe ached for a solid month. The hospital staff scolded me for not having brought a friend with me, but no one told me ahead of time to bring someone with me. I had ridden the bus from my office to the hospital, and I took the bus back to work as soon as the hospital let me go. They wanted to hospitalize me but I wanted to get back to work. This was many years ago, but I remember this occurrence vividly.
    Joan in Houston

  16. #16
    OAP Theophylact's Avatar
    Join Date
    Oct 2001
    Location
    inside the Beltway
    Posts
    11,811
    Blog Entries
    68
    I had another pair of CAT scans in July (after I passed out at work and had to be rushed to the ER), and I find that I've now become allergic to the contrast media. I developed an almost instantaneous rash on my legs and arms that responded well to antihistamine, but the next time they're going to have to administer prednisone along with the contrast media.
    Facts do not cease to exist because they are ignored. -- Aldous Huxley

  17. #17
    Junior Member
    Join Date
    Jun 2012
    Posts
    1
    I had Nausea for a few days, but thank God it finally passed.

Quick Reply Quick Reply

If you are already a member, please login above.

What is the color of the sky?

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may post new threads
  • You may post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Copyright 2014 All Enthusiast, Inc